Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 8, 2006, 11:10 PM CST for Medina County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2006, 11:10 PM CST (05:10 UTC)
- Expired
- Mar 9, 2006, 12:10 AM CST
- In force
- 60 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 101 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 090511
SVREWX
TXC325-090615-
/O.NEW.KEWX.SV.W.0004.060309T0510Z-060309T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1110 PM CST WED MAR 8 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
MEDINA
* UNTIL 1215 AM CST
* AT 1106 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS...SOME POSSIBLY SEVERE...OVER PARTS OF MEDINA
COUNTY. MOVEMENT WAS NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE DEVINE...NATALIA...
CASTROVILLE...LACOSTE...RIO MEDINA AND MICO.
LAT...LON 2962 9941 2962 9899 2957 9899 2955 9897
2956 9893 2968 9882 2935 9882 2933 9881
2909 9882 2909 9941
$$1 follow-up statement
000
WWUS54 KEWX 090610
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1209 AM CST THU MAR 9 2006
TXC325-090619-
/O.CAN.KEWX.SV.W.0004.000000T0000Z-060309T0615Z/
MEDINA TX-
1209 AM CST THU MAR 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR MEDINA COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF MEDINA COUNTY. CURRENTLY
NO SEVERE THUNDERSTORMS ARE IN MEDINA COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST THURSDAY MORNING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 2962 9941 2962 9899 2957 9899 2955 9897
2956 9893 2968 9882 2935 9882 2933 9881
2909 9882 2909 9941
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 9:23 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 8, 9:23 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 923 PM CST WED MAR 8 2006 .UPDATE... ADDED CHANCE OF SHOWERS WITH A FEW THUNDERSTORMS OVER PARTS OF SOUTH CENTRAL TEXAS FOR TONIGHT...AHEAD OF PACIFIC COOL FRONT AND ITS ASSOCIATED 500 HPA TROF. AS PACIFIC COOL FRONT MOVES ACROSS AREA LATER TONIGHT AND EARLY THURSDAY...DRIER CONDITIONS FORECAST TO QUICKLY FOLLOW FROM THE WEST. WINDY DAY EXPECTED THURSDAY IN WAKR OF PACIFIC COOL FRONT... WITH MILD TO WARM AFTERNOON HIGHS. MOSTLY CLEAR CONDITONS THURSDAY NIGHT WITH COOL TEMPS EXPECTED TO BE FOLLOWED BY SUNNY AND WARM FRIDAY. SLIGHT CHANCE FOR SHOWERS SHOWS UP ON THE WEEKEND TO MONDAY MORNING...FOLLOWED BY DRY CONDITIONS TUESDAY THROUGH WEDNESDAY. && .PREV DISCUSSION... (ISSUED 559 PM CST WED MAR 8 2006) AVIATION... A RETREATING DRY LINE IS MOVG WEST AT 12 KT. ISOLD RW/TRW WL DVLP ALG DRY LINE OVER THE HILL COUNTRY ARND 02Z. PREFRONTAL RW PSBL KAUS VCNTY ARND 06Z. WIND SHEAR WILL BE A PROBLEM FM 06-10Z AS WNDS AT 2K INCRS TO 40-50KT. ISOLD RW/TRW WL DVLP ALG APPROACHING STG CDFNT AT 08Z AND MOV INTO KAUS VCNTY 10Z. AFT 10Z NW WNDS 20G30KT WL PERSIST THRU 18Z WITH OCNL 6SM DU. WNDS WL DECREASE THRUT THE DAY, DROPPING TO 10KT BY 23Z. PREV DISCUSSION... (ISSUED 350 PM CST WED MAR 8 2006) DISCUSSION...A TRICKY FORECAST FOR THIS EVENING ACROSS SOUTH CENTRAL TEXAS. THE THREAT FOR THUNDERSTORMS IS STILL A POSSIBILITY. NOT MUCH CHANCE IN TERMS OF PRECIPITATION...IT IS MAINLY A MATTER OF CONVECTIVE THUNDERSTORMS. THERE IS STILL A SIGNIFICANT CAPPING INVERSION IN PLACE...HOWEVER...TEMPERATURES HAVE INCREASED TO THE MID 80S AND EVEN INTO THE LOWER 90S IN SOME AREAS. IT IS UNLIKELY THE CAP WILL BREAK...THUS AT THIS TIME NOT EXPECTING THUNDERSTORMS TO OCCUR...BUT WILL KEEP A WATCHFUL EYE ON THE SITUATION. A PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION ON THURSDAY. NOT EXPECTING MUCH COLD AIR...JUST DRY AIR. THUS...WENT 5 TO 10 DEGREES ABOVE GFS MOS GUIDANCE AND IN SOME INSTANCES ABOVE THE NAM AS WELL. ANY COLD AIR ADVECTION ASSOCIATED WITH THE FRONTAL PASSAGE WILL BE DIMINISHED BY DOWNSLOPING WINDS. IT WILL BE A VERY BREEZY DAY WITH A POSSIBILITY OF A WIND ADVISORY NEEDING TO BE ISSUED. THIS WILL CREATE VERY WARM TEMPERATURES ONCE AGAIN WITH HIGHS REACHING THE MID 80S. A RED FLAG WARNING IS IN EFFECT FOR THURSDAY DUE TO LOW RELATIVE HUMIDITIES AND GUSTY WINDS. CONDITIONS WILL REMAIN DRY FOR THE REMAINDER OF THE WORK WEEK. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MENTIONED IN THE FORECAST FOR SATURDAY WITH POSSIBLE DRYLINE STORMS. DID NOT STRAY MUCH FROM GUIDANCE IN THE EXTENDED PERIODS. EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 8 AM THURSDAY TO 7 PM THURSDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 8 AM THURSDAY TO 7 PM THURSDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. && 08/06/JB
Hazardous weather outlook, Mar 8, 3:45 PM CST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 345 PM CST WED MAR 8 2006 TXZ171>173-183>194-202>209-217>225-228-091145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 345 PM CST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. IF THUNDERSTORMS DEVELOP...SOME COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A RED FLAG WARNING IS IN EFFECT THURSDAY MORNING THROUGH EARLY THURSDAY EVENING FOR LOW HUMIDITIES AND GUSTY WEST WINDS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Mar 8, 9:24 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 924 PM CST WED MAR 8 2006 TXZ171>173-183>194-202>209-217>225-228-090615- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 924 PM CST WED MAR 8 2006 ...SCATTERED SHOWERS TONIGHT AND WINDY THURSDAY... AN AREA OF DEVELOPING SHOWERS WAS FROM NEAR BRAKETTVILLE TO WEST OF KERRVILLE...WITH A FEW ISOLATED THUNDERSTORMS. THIS AREA OF SCATTERED SHOWERS OR THUNDERSTORMS IS EXPECTED TO DEVELOP EAST TONIGHT ACROSS PARTS OF SOUTH CENTRAL TEXAS. A PACIFIC COOL FRONT AND ITS ASSOCIATED WEATHER SYSTEM ALOFT IS FORECAST TO SWEEP EAST OF THE AREA THURSDAY...BRINGING STRONG WEST AND NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 35 TO AROUND 40 MPH.
Special weather statement, Mar 8, 9:30 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 930 PM CST WED MAR 8 2006 TXZ171>173-183>194-202>209-217>225-228-090615- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 930 PM CST WED MAR 8 2006 ...SCATTERED SHOWERS OR THUNDERSTORMS TONIGHT AND WINDY THURSDAY... AN AREA OF DEVELOPING SHOWERS AND THUNDERSTORMS WAS FROM EAST OF BRAKETTVILLE TO HONDO AND NORTH TO NEAR KERRVILLE. THIS AREA OF SCATTERED SHOWERS OR THUNDERSTORMS IS EXPECTED TO DEVELOP EAST TONIGHT ACROSS PARTS OF SOUTH CENTRAL TEXAS. A PACIFIC COOL FRONT AND ITS ASSOCIATED WEATHER SYSTEM ALOFT IS FORECAST TO SWEEP EAST OF THE AREA THURSDAY...BRINGING WEST AND NORTHWEST WINDS OF 15 TO 30 MPH...WITH GUSTS TO 35 TO AROUND 40 MPH.
Local storm report, Mar 8, 10:37 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1037 PM CST WED MAR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM HAIL MEDINA 29.80N 99.25W
03/08/2006 E1.75 INCH BANDERA TX LAW ENFORCEMENT
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 10:29 PM CST | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr | 61 min |
| Mar 8, 11:05 PM CST | Severe Thunderstorm Warning | EWX | Blanco, Hays, Travis | 40 min |
| Mar 8, 11:35 PM CST | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Kendall | 36 min |
| Mar 9, 12:39 AM CST | Severe Thunderstorm Warning | EWX | Hays, Travis | 53 min |
| Mar 9, 1:16 AM CST | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Williamson | 26 min |
| Mar 9, 1:16 AM CST | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Williamson | 44 min |
| Mar 9, 5:25 AM CST | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 10 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.